MAUDE Adverse Event Report: DEPUY SYNTHES SPINE BALL TIP FEELER (CURVED); PROBE

DEPUY SYNTHES SPINE BALL TIP FEELER (CURVED); PROBE
Catalog Number 275010160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There are 100+ items placed on dc orthokit quarantine due to breakages, functional tests failures.Thirty eight pertain to depuy spine products.In all cases no data available if any injures or adverse events.No information about surgery, delays, patient related data.Only product code/lot description and breakage definition is available.(b)(4).
 
Additional Manufacturer Narrative
The ball tip feeler, curved was returned for evaluation.Visual inspection revealed that the instruments distal tip was fractured.Review of the device history record identified no issues during the manufacturing or release of the product that could have contributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A review of the complaint trend analysis was performed and no systemic trend was identified as a result of the analysis.The root cause cannot be positively identified however the investigation found evidence of wear and tear on the instrument.It is possible that the device failed as a result of device age/use.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends have been observed, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BALL TIP FEELER (CURVED)
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6663434
Report Number1526439-2017-10510
Device Sequence Number1882618
Product Code HXB
UDI-Device Identifier10705034194073
UDI-Public10705034194073
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number275010160
Device Lot NumberTY16679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1